Cases reported "nephritis, interstitial"

Filter by keywords:



Retrieving documents. Please wait...

11/574. Tubulointerstitial nephritis and uveitis in children and adolescents. Four new cases and a review of the literature.

    We identified 35 cases of tubulointerstitial nephritis and uveitis (TINU), 31 from a medline search (1966-1996) of the English literature and 4 from our hospital records (1988-1996). To meet the case definition, the patient had to be less than 18 years old and have TINU of unknown cause. Common presenting symptoms included fatigue, weight loss, fever, and abdominal pain. The uveitis was usually anterior and could occur at any time with respect to the onset of the renal disease. Common laboratory features included anemia, increased erythrocyte sedimentation rate, and decreased creatinine clearance. Most patients (33 of 35) had renal biopsies that commonly revealed an intense inflammatory interstitial infiltrate, glomerular sparing, and negative immunofluorescence studies. Of the 35 patients, 26 received systemic corticosteroid therapy (5 of 26 for eye disease); 22 had follow-up for at least 1 year; 13 of 35 patients had a recurrence of their uveitis. The outcome in all 35 cases was normal renal function with no documented visual loss. In conclusion, TINU is a unique syndrome with characteristic clinical features, laboratory changes, and renal biopsy results. Treatment is controversial, and the outcome in children, even if untreated, is excellent. ( info)

12/574. hyperthyroidism: a novel feature of the tubulointerstitial nephritis and uveitis syndrome.

    Tubulointerstitial nephritis and uveitis syndrome presents with either renal or ocular manifestations, and associated weight loss. We report two adolescents with transient hyperthyroidism early in the course of the syndrome. hyperthyroidism may represent an unrecognized feature of the disorder and potentially contributes to the accompanying weight loss. Thyroid function should be evaluated in patients with tubulointerstitial nephritis and uveitis syndrome and symptomatic therapy provided when necessary. ( info)

13/574. Massive T wave changes following a combined kidney and liver transplant in a young female with cirrhosis.

    We report the case of a young female with PSC-associated cirrhosis and chronic renal failure who developed clinical and electrocardiographic signs consistent with acute myocardial infarction after a combined kidney and liver transplant. Cardiac investigations at that time were negative and she is currently asymptomatic one year post-transplant with resolution of most of her ECG abnormalities. Although the cause of her symptoms and ECG abnormalities is not immediately apparent, this case illustrates the difficulties in interpreting abnormal cardiac investigations in transplanted patients with liver cirrhosis who may have a background of subclinical cardiac disease. ( info)

14/574. nephrotic syndrome and acute interstitial nephritis associated with the use of diclofenac.

    Commonly reported renal complications of non-steroidal anti-inflammatory drugs (NSAID) include acute renal failure and/or acute interstitial nephritis; in rare cases a nephrotic syndrome was also observed. In most cases this was due to the development of secondary membranous nephropathy. Following withdrawal of the drug the nephrotic syndrome usually resolved rapidly. We report a 65-year-old woman who developed a nephrotic syndrome and acute renal failure during 6 months of treatment with the NSAID diclofenac. Renal biopsy revealed both, membranous nephropathy and interstitial nephritis. After discontinuation of diclofenac and treatment with prednisone 1 mg/kg/day, furosemide 400 mg/day and simvastatin at a dose of 20 mg/day, creatinine clearance gradually increased and after 5 months of treatment complete remission of the nephrotic syndrome was observed. ( info)

15/574. Acute plasmacytic interstitial nephritis in a child with down syndrome.

    A 7.5-year-old boy with down syndrome presented in acute renal failure (ARF) needing dialysis. When 1.5 years old he had a neuroblastoma, was treated for 1 year with chemotherapy and radiotherapy, and off chemotherapy had since been in remission. Renal biopsy revealed an interstitial inflammation, principally of plasma cells with some lymphocytes and eosinophils. Immunofluorescence showed no deposition of immunoglobulins or complement (C3). The plasma cells were a mixture of kappa and lambda light chain-producing cells. The patient spontaneously improved a week after admission. Initial ultrasonography showed enlarged kidneys with loss of corticomedullary differentiation. We are unaware of a report of ARF in a child, resulting primarily from a polyclonal plasmacytic interstitial nephritis. The etiology remains unclear. ( info)

16/574. Tubulointerstitial nephritis and uveitis in association with Epstein-Barr virus infection.

    The case of a 13.5-year-old girl with acute tubulointerstitial nephritis and uveitis (TINU syndrome) is presented. The etiology of this rare syndrome, which in most cases involves female adolescents and usually regresses spontaneously, is still unknown. An infection-triggered pathological immune reaction has been considered to play a role in the pathogenesis of this disorder. Here we report for the first time the association of TINU syndrome and Epstein-Barr virus infection. ( info)

17/574. Acute post streptococcal interstitial nephritis in an adult and review of the literature.

    While glomerular lesions are a recognized sequel to infection with group A beta haemolytic streptococci, literature on primary tubular lesions, as remote effects of streptococcal infection, is scanty. A case of interstitial nephritis in a 29-year-old woman following streptococcal sore throat is described. This adult admitted with tonsillitis developed acute renal failure from acute interstitial nephritis and subsequently had full recovery of renal function. Acute interstitial nephritis should be included in the differential diagnosis of patients with streptococcal infections who develop acute renal failure. ( info)

18/574. Acute tubulo-interstitial nephritis requiring dialysis associated with intermittent rifampicin use: case report.

    Rifampicin is one of the most effective antibiotics used for the treatment of tuberculosis and severe staphylococcal infections. Intermittent administration of high doses of rifampicin has been associated with frequent adverse reactions, including hepatotoxicity and nephrotoxicity, sometimes resulting in acute renal failure. We describe a case of rifampicin-associated acute renal failure, with biopsy findings of tubulointerstitial nephritis; inflammatory cells were characterized by immunohistochemistry, which showed immunoreactivity for CD3 and CD5 (T lymphocytes) and for CD68 (macrophages). The patient presented with a very rapid systemic reaction to the offending drug and rapid deterioration of renal function, which required dialysis treatment. The response to rifampicin discontinuation was excellent: no further therapy was required, as renal function began to improve within several days and returned to normal values (serum creatinine 1.17 mg/dl) seven months after the onset of symptoms. When prescribing rifampicin the physician should investigate previous use of the drug, because re-exposure is a critical factor in predicting the possibility of drug-induced acute renal failure. ( info)

19/574. clozapine-induced acute interstitial nephritis.

    drug hypersensitivity reactions commonly cause acute interstitial nephritis (AIN). clozapine, a new antipsychotic, can cause fatal bone-marrow toxicity. We report clozapine-induced AIN as another serious adverse drug reaction. ( info)

20/574. Tubulointerstitial renal failure in childhood leptospirosis.

    We report three children with tubulointerstitial renal failure following leptospirosis. All had acute nonoliguric renal failure with mild hypocalemia and mild metabolic acidosis. Maximum blood urea nitrogen (BUN) and creatinine were 217 and 7.1 mg/dl, respectively, on the 6th day of disease, and no patient required dialysis. They presented with acute febrile illness and dehydration, and required intravenous fluid supplements. myalgia, vomiting, and bleeding were found in two children. abdominal pain, arthralgia, diarrhea, and conjunctival suffusion were found in one child. Only one child, who had an underlying disease of beta-thalassemia/Hb E, had jaundice, hepatosplenomegaly, anemia, and thrombocytopenia. Penicillin treatment was given in one case. All recovered, with normal renal function. The leptospirosis complement fixation test was used to confirm diagnosis. L. batavia was considered the etiologic agent in two of the children. ( info)
<- Previous || Next ->


Leave a message about 'Nephritis, Interstitial'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.